Jump to content
Important Survey - Please Participate ×

ativan help


[Re...]

Recommended Posts

Hello,

I am currently on a small does of (.5mg) of Ativan. Im also considered to have super hypersensitivity. Im looking of for a good way to taper off. Ive tried to quit cold turkey.......not a good idea. Ive also cut my does in 1/2 and really struggled. Ive taken it for 4 months now daily. Ive had 3 different Drs just tell me to "quit". Obviously they've never taken this drug!

Link to comment
Share on other sites

[8e...]

Hello, Renne :) - welcome to BenzoBuddies, and congratulations on your decision to begin tapering off of Ativan!

 

Cutting your dose of Ativan by 50% would certainly give you a rough time of it, and a cold turkey would be even worse. But you've come to the right place to figure out how to stabilize and adjust your taper so that you can have a smoother ride going forward.  :thumbsup:

 

I'm so glad you decided to join the forum - you'll find plenty of information and support here. Our members have gone through all aspects of benzodiazepine use and withdrawal, so you'll be able to connect with others who understand what you're going through and can tell you what has worked for them.

 

Please feel free to post to any of the specialized boards, which can all be accessed from the BenzoBuddies Community Forum homepage. Based on the information provided in your introduction, the following links may be a good starting place for you.

 

  General Taper Plans

 

  Withdrawal Support During Your Taper

 

When you have a chance, we highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that. 

 

Please take the time to Create a Signature. This will allow members to see where you are in the process, so that they can better support you.

 

Again, welcome!

Leslie  :smitten:

Link to comment
Share on other sites

Hi Renne,

 

Your dose of .5 Ativan is equivallent to 5mg of Valium. While not a huge amount, it's nothing to sneeze at either. I would definitely not "just quit" after taking this amount for over 3 months.  Are you familiar with the Ashton Manual?  Here's the link"

 

http://www.benzo.org.uk/manual/bzsched.htm

 

What I suggest to do is read this, find a doc who will also read it, get switched over to Valium (longer half life and less interdose withdrawal), and follow the taper guideline for Diazepam (Valium).

 

Best,

Ed

 

 

Link to comment
Share on other sites

×
×
  • Create New...